Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
|mobmom - Wed Jan 19, 2005 3:41 pm|
I have had an episode of depression with anxiety following a bout with the flu. My doctor originally increased my dosage from 75 mg to 100 mg with no releif in a weeks time. He increased me to 150 mg two days ago. How long before I should start noticing the effects of the increase? Do some people experience increased anxiety with an increase in dosage? How long should I give it before I switch to another Rx med? I am taking Xanax to "get me over the hump". How long before this becomes addictive? I don't want that to deal with as well. The depression seems to have lifted a little but the anxiety seems a little more intense today. Also, I have a period in the evening beginning at about 5:00 p.m. when my symptoms become much more manageable - almost gone. Why would that be? I have so many questions but this is a good start. Thank you in advance for your assistance.
|DeLWolcott - Wed Oct 05, 2005 4:55 pm|
Since you have been on the Zoloft already, you should be able to see a difference within a week of the new dose. Rather than increasing the dose anymore, discuss the possibility of other treatments. With higher doses come higher possibilities of side effects and more difficult withdrawal.
|jennifer1b - Sun Jun 17, 2007 10:29 am|
My husband age 64 is perfectly healthy, only had his gall bladder out 20 years ago. Mother died from breast cancer and father passed at age 89.
He has recently been experiencing signs of gad/ depression. He has been taking zoloft only for one week with xanax to tide him over also. The interesting thing is that as the afternoon goes on, he feels better and better too. No problem falling asleep but wakes up in the middle of the night and then things go from bad to worse. This pattern has been going on for over a week now and we have no answer for it either.
Never imagined how awful this depression is and what you must deal with just trying to get through the day. It is dibilitating. Good luck to you. I'll be looking for answers to your questions as they apply to us too.
|Dr. K. Eisele - Tue Jun 19, 2007 11:39 pm|
I'm sorry you and your husband are having to fight this depression and anxiety. It isn't unusual for people with depression/anxiety to have a rough start to their day. Others may start out well but get worse as the day wears on. The trouble your husband is having with waking too early is also not uncommon. You might ask the doctor prescribing his medication if he could take a Xanax just before going to sleep--it should help him stay asleep longer.
Good luck with this challenge! Please let us know how things go.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.